Increasing the interval of convergence for a generalized Newton’s method of solving nonlinear equations


  • A.N. Gromov Odintsovo University for the Humanities



iterative processes, Newton’s method, logarithmic derivative, continuous functions defined on a segment, higher order methods, interval of convergence, transcendental equations


An approach to the construction of an extended interval of convergence for a previously proposed generalization of Newton’s method to solve nonlinear equations of one variable. This approach is based on the boundedness of a continuous function defined on a segment. It is proved that, for the search for the real roots of a real-valued polynomial with complex roots, the proposed approach provides iterations with nonlocal convergence. This result is generalized to the case transcendental equations.

Author Biography

A.N. Gromov

Odintsovo University for the Humanities, Department of Economics
• Associate Professor


  1. A. N. Gromov, “An Approach for Constructing One-Point Iterative Methods for Solving Nonlinear Equations of One Variable,” Vychisl. Metody Programm. 16, 298-306 (2015).
  2. T. Zhanlav and O. Chuluunbaatar, “Convergence of a Continuous Analog of Newton’s Method for Solving Nonlinear Equations,” Vychisl. Metody Programm. 10, 402-407 (2009).
  3. F. Zafar and N. A. Mir, “A Generalized Family of Quadrature Based Iterative Methods,” General Math. 18 (4), 43-51 (2010).
  4. M. Baghmisheh, Y. Mahmoudi, and M. Jahangirirad, “A New Modification of Newton’s Method by Gauss Integration Formula,” Life Sci. J. 10, 288-291 (2013).
  5. H. H. Omran, “Modified Third Order Iterative Method for Solving Nonlinear Equations,” J. AI-Nahrain Univ. 16 (3), 239-245 (2013).
  6. S. D. Conte and C. W. De Boor, Elementary Numerical Analysis: An Algorithmic Approach (McGraw-Hill, New York, 1980).
  7. A. I. Markushevich, The Theory of Analytic Functions (Nauka, Moscow, 1967; Chelsea, New York, 1977).



How to Cite

Громов А. Increasing the Interval of Convergence for a Generalized Newton’s Method of Solving Nonlinear Equations // Numerical Methods and Programming (Vychislitel’nye Metody i Programmirovanie). 2016. 17. 7-12. doi 10.26089/NumMet.v17r102



Section 1. Numerical methods and applications